MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in an arteriovenous fistula.A 7.0 x40, 40cm gladiator elite balloon catheter was advanced for dilatation.However, during the procedure, the balloon burst.The procedure was completed with another of same device.There were no patient complications reported and the patient was stable post-procedure.
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in an arteriovenous fistula.A 7.0 x40, 40cm gladiator elite balloon catheter was advanced for dilatation.However, during the procedure, the balloon burst.The procedure was completed with another of same device.There were no patient complications reported and the patient was stable post-procedure.It was further reported that the 80% stenosed target lesion was moderately tortuous and severely calcified.The balloon ruptured during the sixth inflation at 20 atmospheres for 40-50 seconds.Neither a balloon nor a segment of the balloon detached inside the patient after it ruptured.
 
Additional Manufacturer Narrative
E1 - initial reporter phone: +(b)(6) device evaluated by mfr.: gladiator elite 7.0 x40, 40cm, was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 5mm distal of the distal markerband.The rated burst pressure for this device is 20 atmospheres as per gladiator specification.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found no kinks or damage the shaft of the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and present on the shaft of the device.
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6); e1: initial reporter address 1: corrected from no.(b)(6).
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17021351
Report Number2124215-2023-26479
Device Sequence Number7554896
Product Code LIT
UDI-Device Identifier08714729809784
UDI-Public08714729809784
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0029449741
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer05/29/2023
06/29/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date06/14/2023
07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight62 KG